Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Atripla and viral load
Aug 6, 2009

I started atripla about seven months ago, after my first three months I went from a viral load of 1780 /CD4 count of 340 to undetectable and CD 4 count of 408. After six months my viral was 208 and was detectable and CD 4 count went up to 488. My ID doctor don't think there is a problem he thinks I should cont. taking Atripla and retest in three months. Is there a reason I went from undetectable to detectable in just three months I never missed a dose I always take my Atripla at bed time.

Response from Dr. Sherer

Your doctor is giving you good advice. It is common for patients with excellent adherence like yours and with an undetectable viral load to experience 'blips', i.e. brief rises in their viral loads to 50-1,000 copies/ml, only to return to below detection at the next measurement. It occurs in about 40% of patients, and by itself is not associated with a greater risk of virologic failure of your regimen.

You could arrange to see your doctor sooner than 3 months from now in order to repeat the test and satisfy yourself that this is merely a blip, rather than the first sign of virologic failure, but I would agree with your doctor that, without another compelling reason to do so, you are safe to keep your usual schedule and repeat the viral load test when you return. If and when you do see your doctor, I encourage you to take this question and this response with you to the visit and disccuss it with him or her. In the meantime, you are doing everything that you possibly can to gain maximal advantage out of this regimen by taking every dose as prescribed every evening, so keep up that good work.


Previous
ARVs Resisrance
Next
treatment interuption

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement